Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 19, NWS Gaylord, MI

May 9, 2014

NWS Gaylord, MI issued this small craft advisory at May 9, 2014, 7:35 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 9, 2014, 7:35 PM EDT (23:35 UTC)
Expired
May 10, 2014, 8:00 PM EDT
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WHUS73 KAPX 092335
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
735 PM EDT FRI MAY 9 2014

LHZ345>347-100400-
/O.NEW.KAPX.SC.Y.0019.140509T2335Z-140510T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
735 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LMZ341-LSZ321-322-100400-
/O.EXA.KAPX.SC.Y.0018.000000T0000Z-140510T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
735 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-100400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-140510T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
735 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
644 
WHUS73 KAPX 100212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT FRI MAY 9 2014

LHZ348-349-LMZ323-341-342-344>346-LSZ321-322-100400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-140510T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-100400-
/O.CON.KAPX.SC.Y.0019.000000T0000Z-140510T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1012 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
539 
WHUS73 KAPX 100222
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EDT FRI MAY 9 2014

LHZ345-346-101030-
/O.EXT.KAPX.SC.Y.0019.000000T0000Z-140510T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
1022 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-101030-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-140510T1500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1022 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LMZ323-344>346-LSZ321-322-100400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-140510T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1022 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-100400-
/O.CON.KAPX.SC.Y.0019.000000T0000Z-140510T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1022 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
604 
WHUS73 KAPX 100350
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1150 PM EDT FRI MAY 9 2014

LHZ348-349-LMZ323-344>346-LSZ321-322-100500-
/O.CAN.KAPX.SC.Y.0018.000000T0000Z-140510T0400Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1150 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-100500-
/O.CAN.KAPX.SC.Y.0019.000000T0000Z-140510T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1150 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-101200-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-140510T1500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1150 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-101200-
/O.CON.KAPX.SC.Y.0019.000000T0000Z-140510T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
1150 PM EDT FRI MAY 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
304 
WHUS73 KAPX 100540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
140 AM EDT SAT MAY 10 2014

LHZ345-346-101345-
/O.EXT.KAPX.SC.Y.0019.000000T0000Z-140510T1900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
140 AM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-101345-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-140510T1500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
140 AM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
990 
WHUS73 KAPX 101422
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EDT SAT MAY 10 2014

LHZ347>349-110000-
/O.EXB.KAPX.SC.Y.0018.000000T0000Z-140511T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1022 AM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-102100-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-140510T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1022 AM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-110000-
/O.EXT.KAPX.SC.Y.0019.000000T0000Z-140511T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
1022 AM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
291 
WHUS73 KAPX 102006
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT SAT MAY 10 2014

LMZ341-342-110000-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-140511T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
406 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-110000-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-140511T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
406 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-110000-
/O.CON.KAPX.SC.Y.0019.000000T0000Z-140511T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
406 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 9, 7:31 PM EDT, 4 minutes earlier.

Area forecast discussion, May 9, 7:31 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
731 PM EDT FRI MAY 9 2014

.SYNOPSIS...
ISSUED AT 436 PM EDT FRI MAY 9 2014

AS LOW PRESSURE LIFTS NORTH INTO JAMES BAY TONIGHT...IT WILL BE
REPLACED BY TEMPORARY HIGH PRESSURE FOR SATURDAY AND SUNDAY. THIS
WILL BRING A GRADUAL END TO ANY REMAINING SHOWERS THIS EVENING...AND
BRING A DECENT AMOUNT OF SUNSHINE...THOUGH COOLER TEMPERATURES...FOR
SATURDAY. SUNDAY WILL BE GENERALLY MILD AND PLEASANT...BUT THE NEXT
WEATHER MAKER WILL TAKE AIM AT THE GREAT LAKES IN TIME FOR THE NEW
WORK WEEK.

&&

.UPDATE...
ISSUED AT 703 PM EDT FRI MAY 9 2014

EVENING PRECIP CHANCES HAVE BEEN REMOVED. DEW POINTS ALREADY ON
THE WAY DOWN...A LITTLE BIT IN NE LOWER/EASTERN UPPER...A LOT
ELSEWHERE. NO WINDOW EXISTS FOR ANY INSTABILITY TO DEVELOP.
WRAPAROUND CLOUD COVER BACK IN WI IS STRUGGLING MIGHTILY TO CROSS
LAKE MI...AND HAVE SUBSTANTIALLY REDUCED CLOUD COVER FOR THIS
EVENING. WILL REASSESS THIS A LITTLE LATER ON.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 436 PM EDT FRI MAY 9 2014

ON THE LATEST SURFACE WEATHER MAP OF INTEREST...995 MB LOW PRESSURE
WAS OVER SOUTH CENTRAL LAKE SUPERIOR WITH A COLD FRONT EXTENDING
SOUTHWESTWARD ACROSS EASTERN WISCONSIN. APX AND SURROUNDING RADARS
SHOW AN AREA OF MAINLY RAIN SHOWERS (PERHAPS A TINY BIT OF EMBEDDED
THUNDER) EXITING ACROSS NORTHEAST LOWER AND FAR EASTERN UPPER
MICHIGAN. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVES AROUND POPS
AND ANY POTENTIAL THUNDER INTO THIS EVENING THEN CLOUD COVER
OVERNIGHT.

OVERALL THE MAIN SHOW APPEARS TO BE ABOUT OVER WITH THE AREA OF
SHOWERS CONTINUING TO EXIT THE FORECAST AREA TO THE NORTHEAST OVER
THE NEXT HOUR OR SO. WILL HAVE TO MONITOR A SMALL CHANCE FOR
RENEWED CONVECTION TO FORM ACROSS NORTHEAST LOWER THROUGH EARLY
THIS EVENING OUT AHEAD OF SURFACE COLD FRONT APPROACHING FROM THE
WEST. HOWEVER...INSTABILITY IS RATHER PALTRY WITH ONLY A COUPLE OF
HUNDRED J/KG OF MU CAPE IN EVIDENCE. SO WILL CONTINUE WITH LOW
CHANCE FOR SHOWERS AND ONLY A SMALL CHANCE OF THUNDER THROUGH
EARLY EVENING. OTHERWISE...CLOUD COVER IS A BIT OF A CHALLENGE
WITH SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWING BREAKS IN
THE CLOUDS OVER LAKE MICHIGAN FOLLOWED BY A SWATH OF MORE
EXTENSIVE WRAP AROUND CLOUDINESS COVERING MUCH OF WISCONSIN. THE
TRACK OF THE SURFACE LOW INTO ONTARIO WILL LIKELY TEND TO BREAK UP
CLOUD COVER AS IT MOVES INTO MICHIGAN TONIGHT. EITHER
WAY...GENERAL PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED. GUSTY
WINDS THROUGH EARLY THIS EVENING SHOULD DIMINISH BY LATE EVENING.
COOLER THAN LAST NIGHT FOR SURE (BUT NOT TOO BAD) WITH LOWS
RANGING FROM THE LOWER 40S NORTH TO THE UPPER 40S SOUTHEAST.

.LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 436 PM EDT FRI MAY 9 2014

5-WAVE LONG WAVE PATTERN IN PLACE AROUND THE NORTHERN HEMISPHERE
TODAY WITH ONE LONG WAVE TROUGH ACROSS THE WESTERN CONUS COURTESY OF
TWO CLOSED LOWS...ONE OVER NW CANADA AND SECOND CLOSED LOW COMING
INTO THE PACIFIC NW. ASSOCIATED SHORT WAVE TROUGH NOW SWINGING UP
THROUGH THE GREAT LAKES/MIDWEST REGION WITH ATTENDING SFC LOW AND
COLD FRONT SWINGING THROUGH THE WESTERN GREAT LAKES AND BRINGING A
NICE ROUND OF RAINFALL UP THROUGH THE REGION TODAY. PATTERN FORECAST
TO REMAIN SOMEWHAT STATIC HEADING THROUGH THE WEEKEND INTO EARLY
NEXT WEEK WHILE AFOREMENTIONED PACIFIC SHORT WAVE ENERGY DIGS OUT
ANOTHER SUBSTANTIAL TROUGH ACROSS THE WESTERN CONUS INTO THE PLAINS
SHOVING WARMER AIR BACK INTO THE GREAT LAKES ONCE AGAIN. HOWEVER...
ANOTHER PERIOD OF UNSETTLED WEATHER SLATED TO ARRIVE FOR THE
EXTENDED PERIOD OF THE FORECAST (TUESDAY THROUGH FRIDAY) AS
SUBSTANTIAL TROUGH THEN MAKES ITS WAY INTO THE GREAT LAKES. IN FACT
NEXT THURSDAY/FRIDAY SHAPING UP TO BE RATHER COOL AS ANOMALOUSLY
COLD/DEEP TROUGH MOVES THROUGH.

IN THE SHORTER TERM (SATURDAY AND SATURDAY NIGHT)...RATHER
UNEVENTFUL FOR SATURDAY...AFTER TODAYS SYSTEM CONTINUES TO LIFT AND
DEPART OFF TO THE NORTH/EAST AND UPPER LEVEL RIDGING GRADUALLY
BUILDS INTO THE REGION. BACKSIDE CLOUD COVER WILL BE A BIT TRICKY
HOWEVER. BATCH OF LOW-MID LEVEL CLOUDINESS WILL STILL BE ROTATING
THROUGH THE NORTHERN PART OF THE CWA THROUGH HALF THE DAY AND LEAD
TO PARTLY TO MOSTLY CLOUDY SKIES FOR THE NRN HALF OF THE CWA ANYWAY.
IN FACT...FORECAST SOUNDINGS REVEAL A RATHER DEEP LOW LEVEL
SATURATED LAYER UP ACROSS EASTERN UPPER MICHIGAN SATURDAY MORNING
SUGGESTING SOME DRIZZLE UP THAT WAY...AND HAVE ADDED THAT TO THE
FORECAST. BUT MUCH DRIER AIR FOLLOWS THROUGH THE DAY AND I THINK BY
MID TO LATE AFTERNOON MOST AREAS SHOULD SEE A GOOD AMOUNT OF
SUNSHINE. COOLER TEMPS COMPARED TO THE LAST FEW DAYS BUT READINGS
SHOULD TOP THE MID 50S TO MID 60S. DRY WEATHER FOLLOWS SATURDAY
NIGHT AS SFC RIDGING SLIDES THROUGH THE REGION. BUT...WARM ADVECTION
MID AND HIGH LEVEL CLOUDS ARE LOOKING TO ALREADY INCREASE THROUGH
THE NIGHT SATURDAY NIGHT AS NEXT PUSH OF WARMER AIR EDGES INTO THE
WESTERN GREAT LAKES. INITIAL MAINLY CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPS TO FALL THROUGH THE 40S WITH SOME SPOTS PERHAPS TOUCHING
THE 30S (NRN AND ERN PARTS OF THE CWA) BEFORE THICKER CLOUD COVER
ARRIVES.

SUNDAY...MID LEVEL RIDGING AND WARMER AIR CONTINUES TO SPREAD UP
INTO NRN MICHIGAN IN RESPONSE TO DEEP TROUGHING AND SFC LOW PRESSURE
TAKING SHAPE OVER THE ROCKIES AND INTO PLAINS. SHOULD BE A DRY DAY
OVERALL WITH VARIOUS BOUTS OF CLOUD COVER WHILE NEXT BIG PUSH OF
MOISTURE/PRECIP JUST EDGING INTO THE LOWER GREAT LAKES THROUGH THE
AFTERNOON HOURS. THAT SAID...GUIDANCE CONTINUES TO HINT AT SOME
SEMBLANCE OF A WEAK CONVERGENCE AXIS AND UPPER JET STREAK/FORCING
WORKING ACROSS UPPER MICHIGAN SUNDAY MORNING...EVEN PRODUCES SOME
LIGHT RAIN UP THAT WAY. NOT TERRIBLY EXCITED ABOUT PRECIP CHANCES...
BUT INHERITED LOW CHANCE POPS FOR SUNDAY MORNING AND HAVE NO BIG
COMPELLING ARGUMENT FOR REMOVING POPS AT THIS JUNCTURE.

MONDAY AND TUESDAY...UPPER TROUGH ADVANCES INTO PLAINS WHILE
ATTENDING SFC LOW AND OCCLUDING FRONT SWINGS UP THROUGH THE UPPER
MIDWEST AND FAR WESTERN GREAT LAKES ON TUESDAY...NOT UNLIKE OUR
CURRENT SYSTEM. CERTAINLY LOOKING LIKE THE WETTEST PART OF THE
UPCOMING FORECAST ESPECIALLY MONDAY NIGHT THROUGH TUESDAY AS THE
SYSTEM SWINGS UP THROUGH THE REGION...AND HAVE NUDGED POPS INTO THE
HIGH LIKELY CATEGORY ACCORDINGLY WITH NO SPECIFIC TIMING IMPLIED AT
THIS POINT. SOME THUNDER ALSO POSSIBLE WITH MODEST INSTABILITY
GETTING UP INTO NRN MICHIGAN...ALTHOUGH BEST INSTABILITY AND CHANCES
WILL RESIDE ACROSS SRN LOWER MICHIGAN AND POINTS SOUTH.

WEDNESDAY THROUGH FRIDAY...FAIRLY DEEP UPPER TROUGH WILL TAKE THE
REST OF THE WEEK TO GET ACROSS THE GREAT LAKES WITH THE COLDEST AIR
SLIDING THROUGH THE REGION ON THURSDAY INTO FRIDAY. IN FACT...HINTS
IN THE LATEST EURO GUIDANCE THAT THE DEEP UPPER TROUGHINESS AND
COLD AIR ALOFT GETS FURTHER REINFORCED HEADING INTO NEXT WEEKEND
WHICH WILL MAKE FOR A RATHER UNPLEASANT MID MAY PERIOD IF THAT COMES
TO PASS. WILL SEE. BUT FOR NOW...NOT A TOTAL WASH OUT ANTICIPATED BUT
IT IS TOUGH TO PICK OUT THE DRIER PERIODS GIVEN THE OVERALL PATTERN
AND MODEL DIFFERENCES AT THIS POINT. FORECAST WILL READ A LOT WETTER
THAN IT WILL LIKELY PAN OUT...BUT LARGELY HAVE SHOWER CHANCES RIGHT
THROUGH THE BALANCE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 731 PM EDT FRI MAY 9 2014

SOME MVFR CIGS TONIGHT AT PLN...OTHERWISE VFR.

SOMEWHAT COOLER/MUCH DRIER AIR SURGING INTO NORTHERN LOWER MI THIS
EVENING BEHIND A FAST-MOVING COLD FRONT. SKIES ARE BRIEFLY
CLEARING BEHIND THE FRONT...THOUGH A LARGER MASS OF CLOUDS SITS
BACK IN WI. THESE ARE STRUGGLING TO CROSS LAKE MI...BUT ARE STILL
EXPECTED TO LIFT NE AND BRING MVFR CIGS TO PLN FOR A GOOD PORTION
OF THE NIGHT. OTHERWISE...COOLER/DRIER AIR WILL BE FIRMLY IN PLACE
FOR SATURDAY...WHICH WILL BE SOLIDLY VFR.

WSW TO W WINDS WILL CONTINUE...AND WILL BE GUSTY THIS EVENING AND
AGAIN ON SATURDAY.

&&

.MARINE...
ISSUED AT 436 PM EDT FRI MAY 9 2014

WILL CONTINUE WITH THE SMALL CRAFT ADVISORIES FOR THE NORTHWEST
LOWER NEARSHORE WATERS THROUGH THIS EVENING DUE TO CONTINUED COASTAL
CONVERGENCE AND SOME MIXING RIGHT NEAR THE SHORELINE. WINDS THEN
DIMINISH OVERNIGHT AS THE GRADIENT WILL START TO RELAX. WESTERLY
WINDS WILL BE A BIT GUSTY ON SATURDAY...BUT LIKELY REMAIN BELOW SCA
CRITERIA. LIGHT AND VARIABLE WINDS ARE THEN EXPECTED SATURDAY NIGHT
AS WEAK HIGH PRESSURE MOVES IN. FINALLY...LIGHT SOUTHEAST WINDS
APPEAR TO BE ON TAP FOR SUNDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ323-342-
     344>346.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...KB
SHORT TERM...AS
LONG TERM...ADAM
AVIATION...JZ
MARINE...AS
Hazardous weather outlook, May 9, 7:04 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
704 PM EDT FRI MAY 9 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
704 PM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY RAIN OR HAIL REPORTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS/JZ

In the hours before

Local storm report, May 9, 1:44 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
144 PM EDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HEAVY RAIN       WELLSTON                44.22N 85.95W
05/09/2014  M1.41 INCH       MANISTEE           MI   CO-OP OBSERVER

&&
8 HR TOTAL ENDING AT 130 PM

ASULLIVA

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:03 AM EDTSmall Craft AdvisoryAPX41 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.